MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ CHROMAGAR¿ ORIENTATION AND BBL¿ TRYPTICASE¿ SOY AGAR (TSA II)-I PLATE¿; CULTURE MEDIA, NON-SELECTIVE AND DIFFERENTIAL

BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ CHROMAGAR¿ ORIENTATION AND BBL¿ TRYPTICASE¿ SOY AGAR (TSA II)-I PLATE¿; CULTURE MEDIA, NON-SELECTIVE AND DIFFERENTIAL
Model Number 222239
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using 10 bd bbl¿ chromagar¿ orientation and bbl¿ trypticase¿ soy agar (tsa ii)-i plates¿ contamination was observed by the laboratory personnel.There was no indication that results were reported out and there was no report of patient impact.The following information was provided by the initial reporter: "the medium has been contaminated before being used.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d4: medical device lot #: 1085486 d4: medical device expiration date: 2021-06-24 h4: device manufacture date: 2021-03-26 d4: medical device lot #: 1078529 d4: medical device expiration date: 2021-06-18 h4: device manufacture date: 2021-03-19.H6: investigation summary: during manufacturing of material 222239, media is formulated and sent through a high temperature short time sterilizer to remove bioburden.The petri dishes are subjected to uv radiation to decrease bioburden.The petri dishes are filled in a positive pressure hepa filtered environment.The filled plates are cooled and immediately wrapped into sleeves to decrease the introduction of microbes.Sleeves are then packaged into cartons and then transferred to a refrigerated truck (2 to 8 degrees c) for shipment to the distributor.Bd distributors are provided with the storage guidelines for the shipping and handling of bd media of 2 to 8 degrees c in a dark place.The batch history records for batch 1085486 and 1078529 were satisfactory and no quality notifications were generated during manufacturing and inspection.The release testing that is performed on this product does include physical attribute and bioburden testing.A sample of plates are incubated at 25 degrees c and at 35 degrees c for approximately 72 hours.All physical attribute and bioburden testing performed on this batch was satisfactory per bd internal procedures.Affected product does not have any sterility claims; the product is.Tested for bioburden prior to release to ensure that it conforms to product specifications.However, this does not ensure that the end-user will not receive a contaminated plate.The complaint history was reviewed, and other complaints have been taken on batch 1085486 and 1078529 from other customers.Retention samples from batches 1085486 and 1078529 were not available for inspection.Four photos were received for investigation.One photo shows a stack of bi-plates with mixed media in one half of the top plate of the stack.One photo shows the bottom of three plates from batch 1085486 (time stamp 1408) with mixed media in at least one half of each bi-plate and three plates from batch 1078529 (time stamps 1255 and 1358) with mixed media in two plates and one plate with a cracked bottom.One photo shows the bottom of a plate from batch 1085486 (time stamp 1401) with mixed media in one bi-plate half.The last photo shows the profile of a bi-plate with a broken bottom.No return samples were received for investigation.Media splash over is a filling defect were the two media of a bi-plate are mixed in at least one half of the bi-plate.This results in media appearing discolored and in unevenly filled halves of the bi-plate.This complaint can be confirmed for broken plates and media splash over in batch 1078529 and batch 1085486.Contamination was not seen in batch 1085486 in the photos provided for this investigation.However, photos from other complaints have shown contamination in this batch.Contamination has been confirmed in batch 1085486.Due to the number of complaints taken for contamination for material 222239, a capa (corrective and preventative actions) 3076308 has been initiated to determine the root cause and corrective actions of the contamination.Bd will continue to trend complaints for these defects.

Brand Name
BD BBL¿ CHROMAGAR¿ ORIENTATION AND BBL¿ TRYPTICASE¿ SOY AGAR (TSA II)-I PLATE¿
Common Device Name
CULTURE MEDIA, NON-SELECTIVE AND DIFFERENTIAL
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12125046
Report Number1119779-2021-01131
Device Sequence Number11704253
Product Code JSH
UDI-Device Identifier10382902222399
UDI-Public10382902222399
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/24/2021
Device Model Number222239
Device Catalogue Number222239
Device Lot NumberSEE H10
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2021
Supplement Date Received by Manufacturer12/30/2021
Initial Report FDA Received Date07/06/2021
Supplement Report FDA Received Date01/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown